Pennsylvania, 2015

Flash Flooding and Flood in Pennsylvania, June 15 to 16, 2015

June 15 to 16, 2015 · NWS PHI · 4 events in 2 counties and zones

Slowly westward moving thunderstorms that formed along a backdoor cold front caused flash flooding in parts of Northampton and Upper Bucks Counties during the evening of the 15th. Reported event precipitation totals reached 2 to 3 inches.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$150,000
Crop damage
None recorded
Events
4

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PHI wrote it up.

Slowly westward moving thunderstorms that formed along a backdoor cold front caused flash flooding in parts of Northampton and Upper Bucks Counties during the evening of the 15th. Reported event precipitation totals reached 2 to 3 inches. Doppler Radar storm total estimates exceeded 4 inches in south central Northampton County.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Jun 15, 2:52 PM EST, 3 hours 53 minutes earlier.

Area forecast discussion, Jun 15, 2:52 PM EST, 3 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
352 PM EDT MON JUN 15 2015

.SYNOPSIS...
A COLD FRONT OVER THE WESTERN GREAT LAKES WILL MOVE THROUGH
THE FORECAST AREA LATE TUESDAY BEFORE STALLING NEAR NORTH
CAROLINA ON WEDNESDAY. A WARM FRONT OVER THE OHIO VALLEY
SHOULD THEN MOVE THROUGH THE REGION ON THURSDAY. A COLD
FRONT FROM THE GREAT LAKES WILL PASS THROUGH THE AREA ON
FRIDAY BEFORE IT STALLS TO OUR SOUTH ON SATURDAY. IT SHOULD
THEN EASE BACK THROUGH THE NORTHEAST BY SUNDAY NIGHT AS THE
NEXT COLD FRONT REACHES THE APPALACHIANS ON MONDAY.

&&

.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
UNSETTLED WEATHER CONTINUES TO BE EXPECTED LATE THIS AFTERNOON INTO
THIS EVENING FOR PORTIONS OF THE AREA. A FRONTAL BOUNDARY IS STALLED
ACROSS THE NORTHEASTERN PORTIONS OF THE AREA. A WEAK AREA OF LOW
PRESSURE IS EXPECTED TO DEVELOP ALONG THIS BOUNDARY THROUGH THIS
EVENING, THEN SLOWLY DRIFT EASTWARD THROUGH TONIGHT. MEANWHILE, TWO
VORTICITY IMPULSES ARE FORECAST TO AFFECT THE AREA THROUGH THIS
EVENING. ONE IMPULSE WILL MOVE ACROSS THE NORTHERN PORTIONS OF THE
AREA LATE THIS AFTERNOON INTO THIS EVENING, AND THE SECOND WILL
MOVE ACROSS THE SOUTHERN PORTIONS OF THE AREA. THE VORTICITY
IMPULSES WILL ENHANCE LIFT ACROSS THE NORTHERN THIRD OF THE AREA, NE
PENNSYLVANIA/N NEW JERSEY, AND THE SOUTHERN THIRD OF THE AREA,
SOUTHERN NEW JERSEY AND PORTIONS OF THE DELMARVA. THIS ENHANCED
LIFT, COMBINED WITH DAYTIME/EVENING INSTABILITY WILL ALLOW SCATTERED
SHOWERS AND THUNDERSTORMS TO CONTINUE TO DEVELOP ACROSS THE AREA.
THE MAIN CONCERN THIS AFTERNOON/EVENING WITH BE THE POTENTIAL FOR
HEAVY RAINFALL WITH ANY SHOWERS/THUNDERSTORMS AS PW VALUES ARE AT OR
ABOVE 2 INCHES. IT LOOKS LIKE THE STORMS SHOULD BE FAIRLY
PROGRESSIVE, SO WE ARE NOT EXPECTING WIDESPREAD FLOODING CONCERNS.
WHERE HEAVY RAIN DOES OCCUR, THERE COULD BE PONDING/LOCALIZED
FLOODING ON ROADWAYS AND POOR DRAINAGE AREAS. THERE IS MUCH IN THE
WAY OF SHEAR, AND INSTABILITY IS NOT EXTREME, SO AGAIN, WIDESPREAD
SEVERE THUNDERSTORMS IN NOT EXPECTED. HOWEVER, AS USUAL, ANY
THUNDERSTORMS COULD HAVE GUSTY WINDS, ALONG WITH DANGEROUS
LIGHTNING. MUCH OF THE ACTIVITY SHOULD BEGIN TO DISSIPATE AFTER
SUNSET, THROUGH MIDNIGHT AS DAYTIME HEATING/INSTABILITY IS LOST AND
THE LOW AND FRONT LIFT OUT OF THE AREA.

OVERNIGHT LOWS ARE FORECAST TO BE SEVERAL DEGREES ABOVE NORMAL. A
BLEND OF MAV/MET MOS AND MOSGUIDE WAS USED FOR OVERNIGHT LOWS.

&&

.SHORT TERM /6 AM TUESDAY MORNING THROUGH 6 PM TUESDAY/...
ON TUESDAY, A FRONTAL BOUNDARY WILL BE MOVING ACROSS THE AREA DURING
THE DAY. WHILE THERE COULD BE SOME SHOWERS DEVELOP AROUND OR
SHORTLY AFTER SUNRISE AS AN INITIAL VORTICITY IMPULSE MOVES INTO
THE AREA, THE MAIN ACTIVITY WE ARE EXPECTED WITH THE FRONTAL
BOUNDARY. THE FRONT SHOULD BE STARTING TO MOVE INTO OUR WESTERN
AREAS BY LATE MORNING/EARLY AFTERNOON, THEN PROGRESS EASTWARD
THROUGH THE REMAINDER OF THE DAY. INSTABILITY SHOULD INCREASE AHEAD
OF THE FRONT AS TEMPERATURES WARM MID/UPPER 80S TO AROUND 90 IN MANY
AREAS. WITH THE INCREASE IN INSTABILITY, THERE REMAINS THE POTENTIAL
FOR THUNDERSTORMS ALONG AND AHEAD OF THE FRONTAL BOUNDARY. THERE IS
SOME WEAK SHEAR FORECAST, ESPECIALLY ACROSS THE NORTHER THIRD OF THE
AREA. WHILE WIDESPREAD SEVERE IS NOT EXPECTED AT THIS TIME, THERE
COULD BE A FEW STRONGER STORMS WITH MAINLY GUSTY WINDS, ALONG WITH
DANGEROUS LIGHTNING. HEAVY RAINFALL REMAINS A THREAT AS PW VALUES
REMAIN 2 INCHES OR GREATER, BUT THINGS SHOULD CONTINUE TO BE
PROGRESSIVE ENOUGH TO LIMIT THE NEED FOR ANY WATCH AT THIS TIME.
THERE WILL CONTINUE TO BE THE POSSIBILITY FOR PONDING/LOCALIZED
FLOODING ON ROADWAYS AND POOR DRAINAGE AREAS.

HIGHS ON TUESDAY WILL AGAIN BE SEVERAL DEGREES ABOVE NORMAL. A BLEND
OF MAV/MET MOS AND MOSGUIDE WAS USED FOR DAYTIME HIGHS.

&&

.LONG TERM /TUESDAY NIGHT THROUGH MONDAY/...
THE GFS INITIALIZATION LOOKED BETTER THAN THE WRF-NMMB AT MOST
LEVELS. THE OP WRF-NMMB WAS FASTER THAN THE OP GFS THRU ITS
RUN, ESPECIALLY THE FAR END AND THIS RARELY WORKS GIVEN THE GFS'S
NORMALLY FAST BIAS.

DP/DT WISE THE 500MB SOUTHEAST RIDGE LOOKS FLATTER
WITH A GREATER E-W LATITUDINAL EXTENT VS PREVIOUS RUNS. ALSO
THE TROF IN THE PLAINS IS NOT AS DEEP AND NOT AS DEEP AS INITIALIZED
BY THE WRF-NMMB/NAM. THE NET EFFECTS WITH STRONGER RIDGING AND LESS
LIFTING TROFFING, THE TROPICAL DISTURBANCE IS NOW
PREDICTED TO TAKE A MORE CIRCUITOUS ROUTE AND POSSIBLY
GET STUCK. THUS ONLY THE 12Z UKMET BODILY TAKES IT THROUGH OUR
CWA ON FRIDAY WHILE THE OTHER MODELS EITHER PASS IT TO OUR SOUTH
OR LEAVE IT WAFFLING IN THE MIDWEST. THE UKMET'S SKILL SCORES OF
LATE HAVE TANKED. ITS DAY 5 500MB SKILL SCORE PLACE IT IN 5TH
PLACE BEHIND THE JMA (GFS IS NOW IN 2ND PLACE AND THE JMA
ALSO LEAVES THE ENTITY BEHIND ON THIS RUN), SO WE ARE NOT USING
ITS FRIDAY SOLUTION. OVERALL THE LONG TERM IS CLOSEST TO A ECMWF
AND WPC BLEND: AFTER A DELIGHTFUL WEDNESDAY, RAIN RETURNS
WEDNESDAY NIGHT AND THURSDAY WITH A RELATIVE BREAK UNTIL
INCREASINGLY HIGHER CHANCES TOWARD THE BACK END OF FATHER'S DAY
WEEKEND.

TUESDAY NIGHT WE ARE POPLESS. EVEN WITH A FRONT MOVING THROUGH,
TEMPS ALOFT ARE SO WARM THAT IT APPEARS THAT CONVECTION WILL BE
DIURNALLY DRIVEN FOR THE MOST PART. ALL MODELS DO NOT HAVE
MEASURABLE PCPN AFTER 00Z. LEAST CONFIDENCE FAR SERN ZONES. THERE
IS MUCH STRONGER CONSENSUS OF DRIER AIR MOVING INTO OUR CWA AND
AS THE NIGHT MOVES ALONG. THIS LOOKS LIKE A CASE THAT WE WONT
HAVE TO WAIT FOR MIXING ON WEDNESDAY FOR DRIER AIR TO ARRIVE. MIN
TEMPS ARE A STAT GUIDANCE BLEND NORTH AND TOWARD THE HIGHER END
OF STAT GUIDANCE SOUTH. TUESDAY STILL A RELATIVELY HOT DAY.

WEDNESDAY, MOSTLY SUNNY AND CONSIDERABLY MORE PLEASANT. WRF-NMMB
BRINGS US TO THE CONVECTIVE TEMP, GFS DOES NOT. GIVEN THE WRF-NMMB
IS NORMALLY BETTER, WE DID GENERATE SOME FAIR WX CU (BUT NOT THAT
MUCH). LATER IN THE AFTERNOON, WE SHOULD START SEEING SOME OF THE
WAA INDUCED CLOUDINESS. WE GAVE MAX TEMPS TO REACH FULL POTENTIAL
BASED ON PREDICTED 925MB AND 2M TEMPS, SO WE ARE NEAR OR SLIGHTLY
ABOVE HIGHER STAT GUIDANCE.

WEDNESDAY OVERNIGHT AND THURSDAY MORNING THE HIGHEST POPS FOR
NUMEROUS SHOWERS (MAYBE JUST PLAIN OLD RAIN) AND ISOLATED
THUNDERSTORMS. INSTABILITY SFC AND ALOFT IS LIMITED TO LOCALES
WEST OF US, SO THUNDER WOULD HAVE TO SURVIVE INTO OUR AREA. WE
LIMITED OVERALL EXTENT AND KEPT MENTION IN THE WESTERN PART OF
OUR CWA. WHILE 2" PWATS ARE PREDICTED TO APPROACH AGAIN, WITH
THE LACK OF THUNDER THIS GIVES OUR AREA MORE OF A BUFFER FROM
SHORTER QUICKER RESPONDING BURSTS OF HEAVIER RAIN. GETTING BASIN
AVERAGES OF OVER AN INCH OF RAIN STILL POSSIBLE, BUT THIS SUITE
WOULD SPREAD IT OVER MORE HOURS. PCPN CHANCES ARE HIGHEST FROM
THE MASON DIXON LINE NORTHWARD WITH HIGHER MODEL CONSENSUS AND
BEAST FORECAST OMEGA.

LIKE TODAY, ONCE THE MORNING WARM FRONTAL PUSH MOVES THROUGH,
AFTERNOON CONVECTION LIKELY TO BE DRIVEN BY WEAK SHORT WAVES
AND OTHER LOCALIZED FORCING MECHANISMS. THUS POPS WERE KEPT
AS CHANCE. 12Z GFS MOS MAX TEMPS WERE LOWER THAN ANY GEFS MEMBER
FROM 00Z ENSEMBLE RUN AND ITS THERMAL FIELDS ARE LOWER THAN
THE 12Z ENSEMBLE MEAN. SO WHILE WE LOWERED MAX TEMPS, WE ARE
STILL ABOUT 10F WARMER THAN 12Z MEX MOS.

THURSDAY NIGHT AND FRIDAY THE NEXT COLD FRONT WILL MOVE THROUGH
OUR FORECAST AREA BEFORE STALLING TO THE SOUTH. A BETTER CHANCE
FOR PRECIPITATION THURSDAY NIGHT THAN FRIDAY WHICH SHOULD BECOME
ANOTHER LULL DAY. THIS IS BASED ON THE TROPICAL REMNANTS AVOIDING
OUR LATITUDE. TOO MUCH RUN TO RUN DISCONTINUITY TO BE TRULY
CONFIDENT.

THEN THE RETURN FOR THE FRONTAL BOUNDARY WILL BRING HIGHER PCPN
CHANCES ON SATURDAY ALONG WITH WARMER AND MORE HUMID WEATHER AS
THE WEEKEND PROGRESSES. 12Z MODEL RUN SUITE SLIGHTLY FASTER WITH THE
FINAL CFP OF THIS DETERMINISTIC PATTERN. FOR NOW WE HAVE SLIGHTLY
LOWER POPS ON SUNDAY THAN MONDAY. EITHER WAY THUNDERSTORMS ONCE
AGAIN COULD GENERATE HEAVY DOWNPOURS AND STRONG WINDS.

&&

.AVIATION /20Z MONDAY THROUGH SATURDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.

TAFS ARE GENERALLY VFR LATE THIS AFTERNOON INTO THIS EVENING.
HOWEVER, WE DO HAVE A CHANCE FOR SHOWERS/THUNDERSTORMS ACROSS THE
AREA. WHERE THESE SHOWERS/THUNDERSTORMS DO OCCUR, THE COULD
TEMPORARILY REDUCE CIGS/VSBYS TO AT LEAST MVFR, SO WE DO HAVE A
TEMPO GROUP FOR LATE THIS AFTERNOON/EARLY EVENING. THE GREATEST
THREAT FOR THUNDERSTORM ACTIVITY LOOKS TO BE A LINE FROM ABE/TTN
NORTH AND EASTWARD, AS WELL AS A LINE FROM ACY/MIV SOUTH AND
WESTWARD. THE AREA IN THE MIDDLE, INCLUDING RDG/ILG/PHL/PNE MAY SEE
SHOWERS, BUT CONFIDENCE IN THUNDERSTORMS OCCURRING THERE IS NOT HIGH
ENOUGH TO INCLUDE THUNDERSTORMS IN THE TAFS. THE SHOWER/THUNDERSTORM
ACTIVITY SHOULD DIMINISH AFTER SUNSET, THROUGH MIDNIGHT LOCAL TIME
AS DAYTIME INSTABILITY IS LOST. AS WINDS BECOME LIGHTER OVERNIGHT,
CIGS MAY LOWER, AND PATCHY FOG COULD DEVELOP AND LOWER CONDITIONS TO
MVFR, POSSIBLY IFR IN A FEW SPOTS. WINDS WILL BE GENERALLY WEST-
NORTHWEST THROUGH TONIGHT AROUND 5-10 KNOTS.

ON TUESDAY, ANY LOW CIGS/FOG SHOULD LIFT AND DISSIPATE THROUGH THE
MORNING, AND EVENTUALLY RETURN TO VFR BY LATE MORNING/EARLY
AFTERNOON. HOWEVER, THERE IS A CHANCE FOR SHOWERS/THUNDERSTORMS TO
DEVELOP ALONG AND AHEAD OF A COLD FRONT THAT WILL MOVE ACROSS THE
AREA DURING THE DAY. ANY SHOWERS/THUNDERSTORMS COULD BRIEFLY LOWER
CONDITIONS TO AT LEAST MVFR AS THEY MOVE OVER ANY TAF SITES. WINDS
WILL BECOME GUSTY ONE DAYTIME MIXING STARTS TO TAKE PLACE, AND SHOULD
BEGIN GUSTING 15-20 KNOTS BY LATE MORNING INTO THE AFTERNOON.

OUTLOOK...
TUESDAY NIGHT...SOME PATCHY FOG POSSIBLE AT MORE RURAL AIRPORTS.

WEDNESDAY...VFR.

WEDNESDAY NIGHT THROUGH THURSDAY MORNING...MAINLY MVFR CIG WITH A
PERIOD OF IFR CONDS THURSDAY MORNING IN SHOWERS, ISOLATED
THUNDERSTORMS AND FOG. MVFR OR IFR CIGS AND VSBYS AND
ISOLATED SHOWERS AND TSTMS MAY REOCCUR THURSDAY NIGHT.

FRIDAY AND FRIDAY NIGHT...MAINLY VFR.

SATURDAY...PREDOMINATELY VFR, BUT SOME BRIEF MVFR CONDITIONS
IN SHOWERS AND TSTMS.

&&

.MARINE...
WE EXPECT SUB-SMALL CRAFT ADVISORY CONDITIONS TO CONTINUE TONIGHT
THROUGH TUESDAY. THERE ARE SOME STRONGER WINDS ABOVE THE SURFACE,
BUT SOUNDINGS INDICATE THAT THESE WINDS SHOULD NOT MIX DOWN TO THE
SURFACE OUTSIDE OF ANY CONVECTIVE ACTIVITY.

OUTLOOK...
TUESDAY NIGHT THROUGH SATURDAY...OUTSIDE OF ANY
SPECIAL MARINE WARNINGS...NO MARINE HEADLINES ARE ANTICIPATED.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...NONE.

&&

SYNOPSIS...DRAG/GIGI
NEAR TERM...ROBERTSON
SHORT TERM...ROBERTSON
LONG TERM...GIGI
AVIATION...DRAG/GIGI/ROBERTSON
MARINE...DRAG/GIGI/ROBERTSON
Hazardous weather outlook, Jun 15, 2:41 PM EST, 4 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
341 PM EDT MON JUN 15 2015

NJZ001-007>010-012-013-015-020-026-PAZ054-055-062-161945-
SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-WESTERN MONMOUTH-
MERCER-OCEAN-COASTAL OCEAN-CARBON-MONROE-NORTHAMPTON-
341 PM EDT MON JUN 15 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY...NORTHERN
NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY...EAST
CENTRAL PENNSYLVANIA AND NORTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

RENEWED SHOWERS AND THUNDERSTORMS WILL BE ACCOMPANIED BY HEAVY
RAINFALL THAT COULD CAUSE LOCALIZED FLOODING OF ROADWAYS AND AREAS
OF POOR DRAINAGE. TODAYS THREAT FOR HEAVY RAIN DECREASES AFTER
THIS MONDAY EVENING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

HEAVY SHOWERS AND LATER THUNDERSTORMS ARE LIKELY LATE WEDNESDAY
NIGHT INTO THURSDAY, AND POSSIBLY OVER THE COMING WEEKEND. BOTH
THESE EPISODES COULD ALSO RESULT IN POCKETS OF FLASH FLOODING
AND/OR DAMAGING THUNDERSTORM WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ001-NJZ016>019-021>023-027-PAZ060-061-070-071-101>106-161945-
NEW CASTLE-SALEM-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-
CUMBERLAND-ATLANTIC-CAPE MAY-SOUTHEASTERN BURLINGTON-BERKS-LEHIGH-
DELAWARE-PHILADELPHIA-WESTERN CHESTER-EASTERN CHESTER-
WESTERN MONTGOMERY-EASTERN MONTGOMERY-UPPER BUCKS-LOWER BUCKS-
341 PM EDT MON JUN 15 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...SOUTHERN
NEW JERSEY...EAST CENTRAL PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

WIDESPREAD HAZARDOUS WEATHER IS NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

HEAVY SHOWERS AND LATER THUNDERSTORMS ARE LIKELY LATE WEDNESDAY
NIGHT INTO THURSDAY, AND POSSIBLY OVER THE COMING WEEKEND. BOTH
THESE EPISODES COULD ALSO RESULT IN POCKETS OF FLASH FLOODING
AND/OR DAMAGING THUNDERSTORM WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ002-003-MDZ008-012-015-019-020-161945-
KENT-INLAND SUSSEX-CECIL-KENT MD-QUEEN ANNES-TALBOT-CAROLINE-
341 PM EDT MON JUN 15 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...SOUTHERN
DELAWARE AND NORTHEAST MARYLAND.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SOME THUNDERSTORMS WITH HEAVY RAIN CAUSING POOR DRAINAGE
FLOODING IS POSSIBLE THROUGH THIS EVENING, ESPECIALLY IN
SOUTHERN DELMARVA.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

HEAVY SHOWERS AND LATER THUNDERSTORMS ARE LIKELY LATE WEDNESDAY
NIGHT INTO THURSDAY, AND POSSIBLY OVER THE COMING WEEKEND. BOTH
THESE EPISODES COULD ALSO RESULT IN POCKETS OF FLOODING AND/OR
DAMAGING THUNDERSTORM WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ004-NJZ014-024-025-161945-
DELAWARE BEACHES-EASTERN MONMOUTH-ATLANTIC COASTAL CAPE MAY-
COASTAL ATLANTIC-
341 PM EDT MON JUN 15 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE...CENTRAL
NEW JERSEY AND SOUTHERN NEW JERSEY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SCATTERED THUNDERSTORMS WITH HEAVY RAIN POSSIBLY CAUSING POOR
DRAINAGE FLOODING IS POSSIBLE THROUGH THIS EVENING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

HEAVY SHOWERS AND LATER THUNDERSTORMS ARE LIKELY LATE WEDNESDAY
NIGHT INTO THURSDAY, AND POSSIBLY OVER THE COMING WEEKEND. BOTH
THESE EPISODES COULD ALSO RESULT IN POCKETS OF FLOODING AND
STRONG THUNDERSTORM WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-450>455-161945-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
341 PM EDT MON JUN 15 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

SCATTERED THUNDERSTORMS FROM TUESDAY AFTERNOON AND AGAIN THURSDAY
AND SATURDAY AFTERNOONS MAY BE ACCOMPANIED BY WIND GUSTS IN
EXCESS OF 30 KNOTS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The radar

The Philadelphia radar (KDIX), 122 km away, was scanning. The volume nearest the first event began at 23:45 UTC.

Open the radar archive at this moment

Event by event

3 flash flood, 1 flood. Local standard time, as filed.

Flash Flood, Northampton

When
June 15, 6:45 PM EST to 9:45 PM EST
Where
Northampton County, 1.38 mi S of Moorestown to 0.28 mi W of Chapman
Cause
Heavy Rain
Property damage
$100,000
Reported by
Emergency Manager
Coordinates
40.760, -75.370

Thunderstorms with torrential downpours caused poor drainage flooding as well as flash flooding of smaller creeks in central and southern Northampton County. The heaviest rain fell in a northwest to southeast axis across the county from eastern East Allen Township through Lower Nazareth Township, Bethlehem Township, Lower Saucon Township and Williams Township. In Bethlehem, flash flooding forced the closure of Easton Avenue at Willow Park Road. Flash flooding along the Nancy Run also washed out sections of Willow Park Road south through Walnut Street. A large sink hole near a Pennsylvania Power and Light transmission tower on Clermont Street forced the evacuation of 25 to 30 families for a day. A home on Garrison Street had damage to its foundation and sidewalk. Wilson Avenue, near the Lehigh River became a river itself. Other roadways near the Lehigh River were washed away. In Easton, parts of Hope Road washed away. Event precipitation totals included 2.89 inches in Glendon and 2.21 inches in Easton.

Flash Flood, Bucks

When
June 15, 7:15 PM EST to 9:15 PM EST
Where
Bucks County, 0.52 mi E of Springtown to 0.52 mi S of Bucksville
Cause
Heavy Rain
Reported by
Mesonet
Coordinates
40.570, -75.270

Thunderstorms with torrential downpours caused poor drainage flooding as well as flash flooding of smaller creeks in Durham and Nockamixon Townships. Doppler Radar storm totals reached 3 to 4 inches near the Northampton County border.

Flash Flood, Northampton

When
June 15, 7:37 PM EST to 10:00 PM EST
Where
Northampton County, 1.27 mi NNW of Bethlehem to 1.18 mi WSW of Bethlehem
Cause
Heavy Rain
Property damage
$50,000
Reported by
River/Stream Gage
Coordinates
40.647, -75.389

Thunderstorms with torrential downpours caused flash flooding along the Monocacy Creek in Bethlehem. Parts of the Illick's Mill and locations behind the Hotel Bethlehem were flooded. Flood waters also reached into the bottom of the historic Tannery and Waterworks. Other parts of the historic downtown and northern neighborhoods also suffered from poor drainage flooding. The Monocacy Creek at the Illicks Mill Road gage reached its 4.5 foot flood stage at 837 p.m. EDT on the 15th and crested at 5.99 feet at 1045 p.m. EDT on the 15th.

Flood, Northampton

When
June 15, 10:00 PM EST to June 16, 12:07 AM EST
Where
Northampton County, 0.39 mi NNW of Bethlehem to 0.56 mi NW of Bethlehem
Cause
Heavy Rain
Reported by
River/Stream Gage
Coordinates
40.635, -75.383

Residual flooding along the Monocacy Creek in Bethlehem continued into the overnight of the 15th. The Monocacy Creek at the Illicks Mill Road gage was above its 4.5 foot flood stage from 837 p.m. EDT on the 15th through 107 a.m. EDT on the 16th. It crested at 5.99 feet at 1045 p.m. EDT on the 15th.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Pennsylvania in 2015Every state in 2015This day in weather historyWarnings in Pennsylvania, June 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 585830, 585828, 585829, 585831.